On the integrability of a third-order Monge-Ampère type equation

Strachan, I.A.B. (1996) On the integrability of a third-order Monge-Ampère type equation. Physics Letters A, 210(4-5), pp. 267-272. (doi: 10.1016/0375-9601(95)00944-2)

Full text not currently available from Enlighten.


A third-order equation, similar to a Monge-Ampère equation, is studied, this being achieved by first converting the equation to a 3 × 3-hydrodynamics system. A Lax pair for this hydrodynamic system is constructed and the integrability of this system established. In the degenerate case the equations reduce to a simpler integrable hydrodynamic equation and this case is also studied. The interpretation of this equation as a higher-order Monge-Ampère equation leads to various generalizations which are discussed briefly.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Strachan, Professor Ian
Authors: Strachan, I.A.B.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Physics Letters A
ISSN (Online):1873-2429
Published Online:14 March 2001

University Staff: Request a correction | Enlighten Editors: Update this record